Alert archive / New York / Freeze Warnings in 2025

Freeze Warning 4, NWS Buffalo, NY

October 26, 20257 counties in New York

NWS Buffalo, NY issued this freeze warning at Oct 26, 2025, 1:36 AM EDT for 7 counties in New York. It took effect at Oct 26, 2025, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2025, 1:36 AM EDT (05:36 UTC)
In effect from
Oct 26, 2025, 11:00 PM EDT
Expired
Oct 27, 2025, 9:00 AM EDT
In force
10 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 72 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

943 
WWUS71 KBUF 260536
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
136 AM EDT Sun Oct 26 2025

NYZ001>005-010-011-261915-
/O.NEW.KBUF.FZ.W.0004.251027T0300Z-251027T1300Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-
Genesee-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Buffalo, and Batavia
136 AM EDT Sun Oct 26 2025

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT 
MONDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to near 30 
  expected, with the exception of areas near the immediate Lake 
  Ontario shoreline.

* WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Northern 
  Erie, and Genesee Counties.

* WHEN...From 11 PM this evening to 9 AM EDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures are expected further 
  away from the immediate Lake Ontario shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent freezing and possible bursting of outdoor water pipes 
they should be wrapped, drained, or allowed to drip slowly. Those 
that have in-ground sprinkler systems should drain them and cover 
above-ground pipes to protect them from freezing.

&&

$$

PP
3 follow-up statements
607 
WWUS71 KBUF 261725
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
125 PM EDT Sun Oct 26 2025

NYZ001>005-010-011-270200-
/O.CON.KBUF.FZ.W.0004.251027T0300Z-251027T1300Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-
Genesee-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Buffalo, and Batavia
125 PM EDT Sun Oct 26 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM 
EDT MONDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to near 30 
  expected, with the exception of areas near the immediate Lake 
  Ontario shoreline.

* WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Northern 
  Erie, and Genesee Counties.

* WHEN...From 11 PM this evening to 9 AM EDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures are expected further 
  away from the immediate Lake Ontario shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent freezing and possible bursting of outdoor water pipes 
they should be wrapped, drained, or allowed to drip slowly. Those 
that have in-ground sprinkler systems should drain them and cover 
above-ground pipes to protect them from freezing.

&&

$$

TMA
904 
WWUS71 KBUF 270132
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
932 PM EDT Sun Oct 26 2025

NYZ001>005-010-011-271300-
/O.CON.KBUF.FZ.W.0004.251027T0300Z-251027T1300Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-
Genesee-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Buffalo, and Batavia
932 PM EDT Sun Oct 26 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to near 30 
  expected, with the exception of areas near the immediate Lake 
  Ontario shoreline.

* WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Northern 
  Erie, and Genesee Counties.

* WHEN...Until 9 AM EDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The coldest temperatures are expected further 
  away from the immediate Lake Ontario shoreline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

To prevent freezing and possible bursting of outdoor water pipes 
they should be wrapped, drained, or allowed to drip slowly. Those 
that have in-ground sprinkler systems should drain them and cover 
above-ground pipes to protect them from freezing.

&&

$$

SJW
960 
WWUS71 KBUF 271255
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
855 AM EDT Mon Oct 27 2025

NYZ001>005-010-011-271400-
/O.EXP.KBUF.FZ.W.0004.000000T0000Z-251027T1300Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-
Genesee-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Buffalo, and Batavia
855 AM EDT Mon Oct 27 2025

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

The threat of freezing temperatures has ended, therefore the Freeze 
Warning will be allowed to expire.

$$

EAJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Oct 25, 7:49 PM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Oct 25, 7:49 PM EDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
749 PM EDT Sat Oct 25 2025

.SYNOPSIS...
Scattered lake effect showers will linger south and southeast of the
lakes through tonight, with high pressure then expected to provide a
mainly dry finish for Sunday, lasting through at least Tuesday. A
cool airmass will remain in place, keeping temperatures a bit below
average through at least the middle of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Mid level trough drops through the region tonight. This may bring a
brief uptick in the lake effect/enhanced shower activity south of
the lakes. Otherwise, another shot of chilly air filters into the
area dropping lows down into the lower to mid 30s south of Lake
Ontario, with mid to upper 20s across the North Country where some
clearing skies will take place.

Ridging will start to build into the region Sunday. Low level flow
turns northeasterly as drier air filters in. This will result
in mainly dry weather across the forecast area, with temperatures
continuing to run below normal for late October. Some light
lake effect rain showers could cross south over the lakeshores
Sunday morning within the northeast flow.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
An impressive 1033mb-1035mb sfc based ridge will largely provide dry
weather across the eastern Great Lakes Sunday night through Tuesday.
There may still be a 'low' end chance of a lake induce shower near
the western end of Lake Ontario (Niagara and Orleans Co.) Sunday
night through Tuesday. This will be possible as flow becomes more E-
ENE making use of the long axis of the lake. Other than that...it
will be quite cold Sunday night and Monday night with mercury
readings falling off into the 30s and 20s inland from the lakes.
Frost-freeze headlines will likely be needed Sunday night for
Niagara east to N. Cayuga, Northern Erie, and Genesee counties for
the Fall 2025 Frost/Freeze program which runs through 10/31. As was
mentioned...the only caveat to prevent the issue of a frost-freeze
will be some lake clouds and onshore flow along the shores. With a
seasonably chilly airmass overhead afternoon highs both Monday and
Tuesday will be found in the 40s to low-mid 50s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Sfc based ridge to our north is advertised to weaken but will likely
maintain dry weather through atleast Wednesday. After Wednesday, the
evolution of the longwave pattern becomes quite complicated and
uncertain. The closed low over the Northeast is advertised to
interact with a potent shortwave diving through the base of the
broader longwave trough across the southern states. The eventual
interaction of these two feature and the placement-track of a
developing sfc low will determine our precipitation chances from
Thursday through Friday. With this system eventual departure, which
appears will potentially occur Friday night into Saturday, we should
see drier weather return as we work through the weekend.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Lake effect clouds and a few scattered lake effect rain showers will
continue south of the lakes this evening before mostly tapering off.
Expect mainly marginal MVFR/low VFR south of the lakes during the
evening with some improvements through the night, with MVFR across
the higher terrain of the Southern Tier (KJHW). Skies will clear
across the North Country (KART).

Outlook...

Sunday morning...Mainly VFR...with lingering scattered lake effect
rain showers/localized MVFR possible south of the lakes.

Sunday afternoon through Wednesday...Mainly VFR with just a low
chance of showers during the day Wednesday.

Thursday...Restrictions possible with showers likely.

&&

.MARINE...
Ridging builds into the region through Sunday maintaining light
northerly component winds and limited wave action.

Winds will increase during the week as the pressure gradient
increases over the region with an area of high pressure to the north
and a potential surface low developing to the south. At this point,
it looks like at least near Small Craft Advisory level winds/waves
will be possible on the western end of Lake Ontario with a easterly
wind and choppy wave conditions on Tuesday. Winds and wave will have
the potential to remain elevated through much of the remainder of
the week, but uncertainty with track and strength of southern
surface low remains high at this time.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JM/TMA
NEAR TERM...JM/TMA
SHORT TERM...AR
LONG TERM...AR
AVIATION...JM/SW/TMA
MARINE...SW/TMA
Hazardous weather outlook, Oct 25, 2:12 PM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
212 PM EDT Sat Oct 25 2025

NYZ006>008-012>014-019>021-085-261815-
Oswego-Jefferson-Lewis-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
212 PM EDT Sat Oct 25 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-261815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
212 PM EDT Sat Oct 25 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-010-011-261815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
212 PM EDT Sat Oct 25 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low temperatures will drop into the upper 20s to lower 30s Sunday
night and Monday morning, with areas of frost likely inland from the
immediate lakeshores.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Freeze Warnings in New York, 2025Every freeze warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.